MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Olympus medical systems corp.(omsc) could not investigate the subject device, because the subject device was not returned to omsc.Omsc reviewed the manufacturing record and found no irregularities.Also, omsc checked the complaints of the maj-1351 which had same lot number as subject device whether there was the similar complaint as this phenomenon, there was no similar complaint.The exact cause of the phenomenon could not be determined.However, it was likely the reported phenomenon was caused by following handlings; the user could not attach the subject device to the endoscope correctly.The user did not lubricate the subject device before insertion the insertion of the endoscope into the patient.The instruction manual of the endoscope which is used combination with the subject device states the appropriate handling of the subject device including the procedure of attaching the subject device and the using the lubricant.
 
Event or Problem Description
During the unspecified procedure with the bf-uc190f with attaching the subject device, the subject device fell off from the bf-uc190f into the patient's respiratory tract.The user retrieved the subject device from the patient using with the unspecified forceps.The user discarded the subject device accidentally.There was no report of patient injury associated with this event.There was no report other than above.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9509064
Report Number8010047-2019-04538
Device Sequence Number14127041
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMAJ-1351
Device Lot Number71K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1